Alert archive / South Dakota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 66, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 10, 1998, 2:50 PM CDT for Jerauld County, South Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1998, 2:50 PM CDT (19:50 UTC)
- Expired
- Jun 10, 1998, 3:20 PM CDT
- In force
- 30 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Jerauld County, SD
The radar
The Aberdeen radar (KABR), 155 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 101950 RRA SVRFSD SDC073-102020- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 250 PM CDT WED JUN 10 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JERAULD COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 320 PM CDT * AT 249 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES NORTHEAST OF CHAMBERLAIN OR 14 MILES WEST OF CROW LAKE MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CROW LAKE AROUND 300 PM CDT WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. HOLMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:10 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 10, 10:10 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1010 AM CDT WED JUN 10 1998 WL BE INCLINED TO TAKE OUT CHC TSTMS THIS AFTN AS TSTM ACTION SHUD SPLIT TO N AND S OF CWA. WELCOME SUNSHINE AND WARMER TEMPS SHUD PREVAIL. WL ALSO UPDATE FOR STGR SSELY WNDS OF 15 TO 25 MPH THIS AFTN. .FSD...NONE RYRHOLM
In the hours before
Special weather statement, Jun 10, 11:00 AM CDT, 3 hours 50 minutes before
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 AM CDT WED JUN 10 1998 *** SIGNIFICANT WEATHER PERTAINS TO WEATHER ELEMENTS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS...A SOUTHEAST TO SOUTH FLOW OF WARMER...MORE MOIST...AND UNSTABLE AIR WILL BRING A CHANCE OF THUNDERSTORMS TO SOUTHEAST AND EASTCENTRAL SOUTH DAKOTA...SOUTHWEST MINNESOTA...NORTHWEST IOWA... AND FAR NORTHEAST NEBRASKA LATE THIS AFTERNOON THROUGH TONIGHT. A SEVERE STORM WILL BE POSSIBLE. SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-111100- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-CHARLES MIX-CLAY-DAVISON- DOUGLAS-GREGORY-HANSON-HUTCHINSON-JERAULD-KINGSBURY-LAKE-LINCOLN- MC COOK-MINER-MINNEHAHA-MOODY-SANBORN-TURNER-UNION-YANKTON-COTTONWOOD- JACKSON-LINCOLN-LYON-MURRAY-NOBLES-PIPESTONE-ROCK-BUENA VISTA- CHEROKEE-CLAY-DICKINSON-IDA-LYON-O'BRIEN-OSCEOLA-PLYMOUTH-SIOUX- WOODBURY-DAKOTA-DIXON- INCLUDING THE CITIES OF...BROOKINGS...CHAMBERLAIN...HURON...MITCHELL... SIOUX FALLS...YANKTON...LUVERNE...PIPESTONE...SLAYTON...WORTHINGTON... LE MARS...ROCK RAPIDS...SIOUX CENTER...SIOUX CITY...SPENCER... SPIRIT LAKE...STORM LAKE 1100 AM CDT WED JUN 10 1998 FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS COULD DEVELOP IN THE TRI/STATE AREA ANYTIME FROM VERY LATE THIS AFTERNOON THROUGH TONIGHT. A LOCALLY SEVERE STORM IS POSSIBLE. * SIGNIFICANT WEATHER: SEVERE WINDS (GUSTS EQUAL TO OR GREATER THAN 58 MPH) LARGE HAIL (EQUAL TO OR GREATER THAN 0.75" DIAMETER) * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 6 PM. RSR
Special weather statement, Jun 10, 11:00 AM CDT, 3 hours 50 minutes before
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 AM CDT WED JUN 10 1998 *** SIGNIFICANT WEATHER PERTAINS TO WEATHER ELEMENTS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS...A SOUTHEAST TO SOUTH FLOW OF WARMER...MORE MOIST...AND UNSTABLE AIR WILL BRING A CHANCE OF THUNDERSTORMS TO SOUTHEAST AND EASTCENTRAL SOUTH DAKOTA...SOUTHWEST MINNESOTA...NORTHWEST IOWA... AND FAR NORTHEAST NEBRASKA LATE THIS AFTERNOON THROUGH TONIGHT. A SEVERE STORM WILL BE POSSIBLE. SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-111100- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-CHARLES MIX-CLAY-DAVISON- DOUGLAS-GREGORY-HANSON-HUTCHINSON-JERAULD-KINGSBURY-LAKE-LINCOLN- MC COOK-MINER-MINNEHAHA-MOODY-SANBORN-TURNER-UNION-YANKTON-COTTONWOOD- JACKSON-LINCOLN-LYON-MURRAY-NOBLES-PIPESTONE-ROCK-BUENA VISTA- CHEROKEE-CLAY-DICKINSON-IDA-LYON-O'BRIEN-OSCEOLA-PLYMOUTH-SIOUX- WOODBURY-DAKOTA-DIXON- INCLUDING THE CITIES OF...BROOKINGS...CHAMBERLAIN...HURON...MITCHELL... SIOUX FALLS...YANKTON...LUVERNE...PIPESTONE...SLAYTON...WORTHINGTON... LE MARS...ROCK RAPIDS...SIOUX CENTER...SIOUX CITY...SPENCER... SPIRIT LAKE...STORM LAKE 1100 AM CDT WED JUN 10 1998 FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS COULD DEVELOP IN THE TRI/STATE AREA ANYTIME FROM VERY LATE THIS AFTERNOON THROUGH TONIGHT. A LOCALLY SEVERE STORM IS POSSIBLE. * SIGNIFICANT WEATHER: SEVERE WINDS (GUSTS EQUAL TO OR GREATER THAN 58 MPH) LARGE HAIL (EQUAL TO OR GREATER THAN 0.75" DIAMETER) * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 6 PM. RSR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:22 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Jerauld | 33 min |
| Jun 10, 3:52 PM CDT | Severe Thunderstorm Warning | FSD | Sanborn | 48 min |
| Jun 10, 4:12 PM CDT | Tornado Warning | FSD | Sanborn | 33 min |
| Jun 10, 4:37 PM CDT | Tornado Warning | FSD | Miner | 48 min |
| Jun 10, 4:45 PM CDT | Tornado Warning | FSD | Sanborn | 20 min |
| Jun 10, 5:07 PM CDT | Severe Thunderstorm Warning | FSD | Sanborn | 33 min |
| Jun 10, 5:17 PM CDT | Severe Thunderstorm Warning | FSD | Miner | 48 min |
| Jun 10, 5:20 PM CDT | Severe Thunderstorm Warning | FSD | Sanborn | 50 min |
| Jun 10, 5:32 PM CDT | Tornado Warning | FSD | Miner | 33 min |
| Jun 10, 5:46 PM CDT | Severe Thunderstorm Warning | FSD | Lake | 49 min |
| Jun 10, 6:05 PM CDT | Severe Thunderstorm Warning | FSD | Miner | 50 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.